[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

RE: [IP] Re: insulin-pumpers-digest V13 #436



 Generally you would only use glucagon as an absolute last resort. According to
a quick google, it will raise your BG over 250 mg/dl - I could've sworn it was
much higher than that. I believe it also causes headaches and other hangover
like symptoms.

 Unless you're on the verge of passing out and don't think you'll last until
someone gets there to help you, then by all means take the glucagon. But there
are several other fast acting options you can try. Even if you can't swallow or
stomach something, glucose in cake frosting can be absorbed through your cheeks.

 Are you making changes to your doses when you see a pattern in your hypos? For
example if you always go low 2-4 hours after eating, but your BGs are stable if
you skip a meal, you need to adjust your insulin:carb ratio. If you go low
between 4:00pm and 6:00pm every day, you might need to adjust your earlier basal
(assuming you're on a pump).

 The group is here to help you, but a knowledgeable endo will make a world of
difference. Can you tell us what insulins you're taking and how often? Are you
on a pump?


-----Original Message-----
 From: email @ redacted
[mailto:email @ redacted] On Behalf Of Richard
Sent: Tuesday, April 29, 2014 7:03 PM
To: email @ redacted
Subject: Re: [IP] Re: insulin-pumpers-digest V13 #436

 If you give your location you might be helped in finding a good endo by people
in this group.

Richard 

Sent from my iPad

 > On Apr 29, 2014, at 4:15 PM, Linda Riblet
<lriblet1286+email @ redacted> wrote:
> 
> Here I am at age 71 and having had T1 for 55 years  I have always been an
> unstable diabetic. My endo got mad at me and told me to bring my A1 down. I
> did so by having 58 insulin reactions during a three month period of tme.
> She gave me a big red star.
> I have a new endo and she told me to use Glucagon every time I have a
> reaction.  Isn't Glucagon to be used by another person when the diabetic is
> unconscious?  There's no way I could draw up Glucagon and give it to myself
> when I'm in reaction and can't even see and am shaking.
> Now I'm looking for another endo.  My last A1c was 8.9.  I am NOT happy.
.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org
Follow us at https://www.twitter.com/insulinpumpers
Make a long URL short at http://type1.org